Alert archive / Indiana / Beach Hazards Statements in 2014
Beach Hazards Statement 7, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 11, 2014, 8:26 AM CDT for Lake County, Porter County, Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2014, 8:26 AM CDT (13:26 UTC)
- Expired
- Aug 11, 2014, 2:53 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WHUS43 KLOT 111326 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 826 AM CDT MON AUG 11 2014 ILZ014-INZ001-002-112100- /O.NEW.KLOT.BH.S.0007.140811T1326Z-140811T2100Z/ COOK-LAKE IN-PORTER- 826 AM CDT MON AUG 11 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 TO 7 FEET OCCASIONALLY TO 9 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ RODRIGUEZ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
1 follow-up statement
822 WHUS43 KLOT 111953 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 253 PM CDT MON AUG 11 2014 ILZ014-INZ001-002-112100- /O.CAN.KLOT.BH.S.0007.000000T0000Z-140811T2100Z/ COOK-LAKE IN-PORTER- 253 PM CDT MON AUG 11 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ RODRIGUEZ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 11, 7:01 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 11, 7:01 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 701 AM CDT MON AUG 11 2014 .DISCUSSION... 255 AM CDT TODAY THROUGH TONIGHT... IR IMAGERY INDICATES CONSIDERABLE CLOUDINESS ACROSS THE REGION EARLY THIS MORNING. ANALYSIS INDICATES A MID-LVL WAVE SLIDING EAST OVERHEAD THIS MORNING. THE COMBINATION OF THE UPPER LEVEL SYSTEM AND CONSIDERABLE LLVL MOISTURE HAS ALLOWED AN AREA OF SHOWERS W/ISO THUNDER THIS MORNING. THIS GENERALLY HAS BEEN FOCUSED ACROSS FAR NORTHEAST IL. WITH THE PWAT VALUES HOVERING NEAR 1.7"...ANY SHOWER ACTIVITY COULD EASILY PRODUCE BRIEF HEAVY DOWNPOURS. SOME OF THE INSTANTANEOUS RATES HAVE HOVERED AROUND 4"/HR...FORTUNATELY THIS IS ONLY LASTING FOR 10-15 MINS. SPOTTY SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU THIS MORNING AS THE SHORTWAVE/TROUGH AXIS CONTINUES TO PIVOT EAST OVERHEAD. LLVL MOISTURE CONVERGENCE WILL PERSIST...AND WITH THE HIGH DEW PTS/PWAT VALUES...ANY SHOWERS COULD EASILY PRODUCE BRIEF HEAVY DOWNPOURS. INSTABILITY WILL BE ELEVATED...SO HAVE HELD ONTO MENTION OF THUNDERSTORMS. 850MB LOW WILL SLIGHTLY STRENGTHEN OVER THE OHIO VALLEY AS IT ROTATES NORTHEAST ACROSS NORTHWEST OHIO THIS AFTN. SFC WINDS WILL BE LIGHT TO VARIABLE TO START THE DAY...THEN BEGIN TO SOLIDIFY FROM THE NORTHWEST. GIVEN THE CONSIDERABLE SOLAR SHIELDING...EXPECT TEMPS TO STRUGGLE TO WARM TODAY. SO HAVE NUDGED TEMPS DOWN A COUPLE OF DEGREES...INTO THE UPR 70S FOR THE NORTHEAST CWFA AND ARND 80 IN OUR WESTERN FORECAST AREAS. FOR THIS EVENING THE STRONGER TROUGH AXIS WILL BE APPROACHING THE GREAT LAKES FROM THE NORTHWEST. LLVL MOISTURE WILL REMAIN ABUNDANT OVER MUCH OF THE FORECAST AREA...SLOWLY PIVOTING TO THE EAST OVERNIGHT INTO TUE MORNING. HAVE NUDGED POPS UP TOWARDS LIKELY...MAINLY FOCUSED FOR THE NORTH/NORTHEAST CWFA. TEMPS ALOFT WILL BE STEADILY COOLING...BUT EXPECT OVERNIGHT LOWS TO ONLY DROP INTO THE LOW 60S TO MID 60S NEAR DOWNTOWN CHICAGO. TUESDAY... 500MB VORT MAX WILL BE SLIDING SOUTHEAST ACROSS SOUTHEAST WISC TOWARDS NORTHERN IN BY MIDDAY TUE. THIS IS SLIGHTLY FURTHER SOUTH THEN PRIOR CYCLES...AND LOCAL ARW8KM SOLUTION INDICATES A FEW WEAKER LOBES OF VORTICITY WILL ROTATE AROUND THE WESTERN PERIPHERY WITH REINFORCING SLUGS OF PRECIP THRU MIDDAY TUE BEFORE DEPARTING TO THE EAST AS ANTI-CYCLONIC FLOW STEADILY ERODES LLVL MOISTURE TUE EVE. THERMAL TROUGH AT 850MB WILL SLOWLY SLIDE SOUTH ACROSS THE REGION...GENERALLY BETWEEN 8-10 DEG C FOR MUCH OF THE FORECAST AREA. THE STEADY NORTHERLY FLOW WILL LIKELY HOLD TEMPS IN THE LOW 70S FOR MUCH OF THE CWFA. THE EXCEPTION COULD BE THE FAR WEST/SOUTHWEST WHERE TEMPS COULD PUSH TO THE MID 70S. SFC RIDGING WILL WEAKEN THE GRADIENT TUE NGT...WITH SKIES TRYING TO THIN. THIS WILL ALLOW TEMPS TO RADIATE INTO THE LOW 50S...POSSIBLY UPR 40S IN THE MORE TRADITIONAL COOL SPOTS TUE NGT. MEANWHILE AREAS ADJACENT TO LAKE MICHIGAN WILL SEE TEMPS HOLD IN THE UPR 50S/LOW 60S. WEDNESDAY THROUGH FRIDAY... SFC RIDGE WILL BE IN CONTROL FOR MID-WEEK THRU FRI...LIKELY KEEPING DRY AND PLEASANT CONDITIONS ACROSS THE REGION. LOCAL ARW8KM DOES PAINT A WEAK LOBE OF VORTICITY TRYING TO SLIDE SOUTHEAST ACROSS THE GREAT LAKES WED...HOWEVER FEEL MAINTAINING DRY CONDS IS THE MOST PROBABLE OUTCOME FOR WED THRU FRI. 500MB VORT WILL BECOME QUASI-STATIONARY OVER SOUTHEAST ONTARIO WITH HIGH AMPLITUDE RIDGING OVER THE CANADIAN ROCKIES KEEPING THE WESTERN GREAT LAKES IN A NORTHWEST FLOW PATTERN. TEMPS WILL GENERALLY BE IN THE UPR 70S...WITH A FEW SITES HITTING 80 OR ARND 80 BY THUR/FRI. SATURDAY THROUGH SUNDAY... ENSEMBLES HAVE CONTINUED MINIMAL SPREAD THRU SAT...HOWEVER BEYOND THIS POINT THE SPREAD DRAMATICALLY INCREASES. ONE OF THE PROBLEMS SOLUTIONS ARE STRUGGLING WITH IS TRYING TO WEAKEN THE DOWNSTREAM BLOCK OF THE NORTH ATLANTIC...WHICH WILL HAVE AN IMPACT ON THE TROUGH OVER SOUTHERN ONTARIO AND THE NORTHWEST FLOW FOR THE GREAT LAKES. THERE IS SOME AGREEMENT THAT THE FLOW OVER THE GREAT LAKES/UPPER MIDWEST WILL BEGIN TO FLATTEN AND TRANSITION TOWARDS A SEMI-ZONAL PATTERN FOR THE WEEKEND...WHICH WILL BRING A SOMEWHAT ACTIVE SETUP TO THE AREA. SO HAVE CHC POPS RETURNING LATE FRI THRU SUN. TEMPS WILL BE SLOWLY RETURNING TO SEASONAL CONDITIONS OR IN THE LOW 80S. CONFIDENCE...MEDIUM. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 12Z... * BRIEF PERIOD OF NE WIND TO NEAR 10 KT EARLY THIS MORNING * IFR CIGS AND MVFR VSBY THIS MORNING * SHRA/TSRA CHANCES THIS AFTERNOON AND EVENING ALONG A LAKE BREEZE AND THEN AN INITIAL COLD FRONT/WIND SHIFT BOUNDARY * SECONDARY CHANCES FOR SHRA/TSRA WITH A COLD FRONT LATE TONIGHT * MVFR/IFR CIGS BEHIND THE COLD FRONT EARLY TUESDAY KMD //DISCUSSION...UPDATED 12Z... AN UPPER LEVEL DISTURBANCE IS PASSING THROUGH THE AREA THIS MORNING AND IS DRIVING THE MAIN AREA OF -RA/TS INTO FAR NE IL AND INTO NW IN. NOT EXPECTING ANY FURTHER TS THIS MORNING AT THE CHICAGO TERMINALS OTHER THAN EAST OF A LINE FROM LANSING TO KANKAKEE. LIGHTER WINDS AND MOIST LOW LEVELS WILL MEAN A PERIOD OF MVFR/IFR VSBYS AND OR CIGS. AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NW LATER THIS AFTERNOON. ADDITIONALLY...A LAKE BREEZE IS EXPECTED TO FORM. BOTH OF THESE BRING THE THE POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...AND THEN AGAIN WITH THE COLD FRONTAL PASSAGE LATE TONIGHT. EXPECT A PERIOD OF MVFR/IFR CONDITIONS BEHIND THE FRONT AND GUSTY NW WINDS. KMD //ORD AND MDW CONFIDENCE...UPDATED 12Z... * HIGH THAT NE WINDS BOTH THIS MORNING AND AGAIN THIS AFTERNOON WITH THE LAKE BREEZE REMAIN UNDER 10 KT WITH THE POSSIBLE EXCEPTION OF AN HOUR OR TWO THIS MORNING * LOW TO MEDIUM FOR A BRIEF PERIOD OF IFR CIGS AND MEDIUM TO HIGH FOR A PERIOD OF MVFR VSBYS THIS MORNING * MEDIUM IN SHRA CHANCES THIS AFTERNOON/EVENING...LOW IN ANY TSRA WITH THE LAKE BREEZE WHERE BETTER CHANCES EXIST NORTH OF ORD * MEDIUM TO HIGH ON SHRA CHANCES AND MEDIUM ON TIMING OF THE COLD FRONT * MEDIUM ON AT LEAST MVFR CIGS BEHIND THE FRONT LATE TONIGHT...POSSIBLY LOWER KMD //OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z... TUESDAY NIGHT...VFR. BREEZY NORTH TO NORTHWEST WINDS. WEDNESDAY...VFR. NORTHWEST WINDS WITH POSSIBLE SHIFT TO NORTHEAST WITH LAKE BREEZE. THURSDAY...VFR. NORTH TO NORTHEAST WINDS. FRIDAY...VFR. LIGHT SOUTH WINDS TURN NORTHEAST WITH LAKE BREEZE IN THE AFTERNOON. SATURDAY AND SUNDAY...VFR. CHANCE TSRA. SOUTH TO SOUTHEAST WINDS. KMD && .MARINE... 314 AM CDT AFTER FAIRLY QUIET CONDITIONS ON THE LAKE THROUGH EARLY AFTERNOON...A MODEST COLD FRONT WILL MOVE OVER THE LAKE LATE TODAY BRINGING A PERIOD OF NEAR GALE FORCE WINDS INTO TUESDAY. LOW PRESSURE OVER THE OHIO VALLEY WILL DEEPEN AND PUSH NORTHEAST TOWARD LAKE HURON BY DAYBREAK TUESDAY WHILE HIGH PRESSURE BUILDS SOUTH INTO THE UPPER MIDWEST AND PLAINS STATES. AS THIS OCCURS A COLD FRONT PASSES OVER THE LAKE BRINGING A PERIOD OF GUSTY NORTHWEST TO NORTH WINDS. IT APPEARS THAT THE STRONGEST GRADIENT WILL BE ON THE NORTH HALF OF THE LAKE WHERE THERE IS A BETTER CHANCE FOR NEAR GALE FORCE....THOUGH SOLID WINDS TO 30 KT CAN BE EXPECTED. WITH THE EXTENDED PERIOD OF NNW WINDS...WAVES WILL BUILD ESPECIALLY ACROSS THE SOUTHERN HALF OF THE LAKE. SMALL CRAFT ADVISORY CONDITIONS LOOK FAIRLY LIKELY FOR THE NEARSHORE WATERS...ESPECIALLY DUE TO THE BUILDING WAVES...WITH AT LEAST A PERIOD OF 20-25 KT POSSIBLE. HIGH PRESSURE WILL BEGIN TO NOSE INTO THE GREAT LAKES REGION ON WEDNESDAY AND BRING THE RETURN TO LAKE BREEZE INFLUENCE FOR THE LATTER HALF OF THE WEEK. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 11, 4:28 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 428 AM CDT MON AUG 11 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 120930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 428 AM CDT MON AUG 11 2014 /528 AM EDT MON AUG 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: CHANCE OF THUNDERSTORMS...WHICH MAY PRODUCE: OCCASIONAL CLOUD TO GROUND LIGHTNING. HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING FOR MAINLY NORTHEAST ILLINOIS. ADDITIONAL THUNDERSTORMS WILL DEVELOP BY MIDDAY THROUGH THIS EVENING FOR THE ENTIRE OUTLOOK AREA. DISCUSSION: A WARM AND MOIST ATMOSPHERE HAS LIFTED NORTH ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. WITH A WEAK UPPER LEVEL SYSTEM SLIDING EAST ACROSS THE REGION EARLY THIS MORNING SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED...MAINLY ACROSS FAR NORTHEAST ILLINOIS. THESE THUNDERSTORMS ARE ALL GENERALLY MOVING TO THE NORTH TO SLIGHTLY NORTHEAST SLOWLY. GIVEN THE VERY MOIST CONDITIONS THIS MORNING...ANY THUNDERSTORMS COULD EASILY PRODUCE HEAVY DOWNPOURS. THIS COULD LEAD TO PONDING OR SOME LOCALIZED FLOODING IN FLOOD PRONE AREAS...ESPECIALLY IF THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE SAME AREAS. ANOTHER UPPER LEVEL SYSTEM WILL APPROACH THE REGION LATER TONIGHT...WITH CONTINUED SCATTERED THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATER FRIDAY INTO SUNDAY. DANGEROUS SWIMMING CONDITIONS ARE LIKELY TUESDAY INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-120930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 428 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS EARLY THIS MORNING...THEN SCATTERED THUNDERSTORMS REDEVELOP LATER THIS MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM LATE FRIDAY INTO SUNDAY. STRONG WINDS AND HIGH WAVES MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY INTO EARLY WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-120930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 428 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS EARLY THIS MORNING...THEN SCATTERED THUNDERSTORMS REDEVELOP LATER THIS MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THEN ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO SUNDAY. && BEACHLER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 11, 7:20 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 AM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN JOLIET 41.53N 88.12W
08/11/2014 M2.23 INCH WILL IL CO-OP OBSERVER
0700 AM HEAVY RAIN ROMEOVILLE 41.65N 88.09W
08/11/2014 M1.71 INCH WILL IL OFFICIAL NWS OBS
24 HOUR TOTAL
0700 AM HEAVY RAIN SUGAR GROVE 41.77N 88.46W
08/11/2014 M1.41 INCH KANE IL ASOS
24 HOUR TOTAL
0700 AM HEAVY RAIN MIDWAY AIRPORT 41.78N 87.75W
08/11/2014 M1.16 INCH COOK IL ASOS
24 HOUR TOTAL
0700 AM HEAVY RAIN OHARE AIRPORT 41.98N 87.90W
08/11/2014 M0.84 INCH COOK IL ASOS
24 HOUR TOTAL
&&
ACSLocal storm report, Aug 11, 7:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
739 AM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN 1 N ALGONQUIN 42.18N 88.30W
08/11/2014 M1.98 INCH MCHENRY IL COCORAHS
24 HOUR TOTAL
0600 AM HEAVY RAIN 2 W ELGIN 42.04N 88.33W
08/11/2014 M2.18 INCH KANE IL COCORAHS
24 HOUR TOTAL
0600 AM HEAVY RAIN 3 WSW GENEVA 41.87N 88.37W
08/11/2014 M2.18 INCH KANE IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 SSE MORRIS 41.34N 88.41W
08/11/2014 M2.16 INCH GRUNDY IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 W LAKE BLUFF 42.28N 87.87W
08/11/2014 M2.08 INCH LAKE IL COCORAHS
24 HOUR TOTAL
&&
ACSLocal storm report, Aug 11, 8:21 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 AM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN CARY 42.21N 88.25W
08/11/2014 M2.02 INCH MCHENRY IL TRAINED SPOTTER
RAIN IN PAST 12 HOURS
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:13 AM CDT | Small Craft Advisory | LOT | 7 hr | |
| Aug 11, 3:37 PM CDT | Gale Watch | LOT | 6 hr | |
| Aug 11, 3:37 PM CDT | Small Craft Advisory | LOT | 42 hr | |
| Aug 11, 3:46 PM CDT | Beach Hazards Statement | LOT | Lake | 42 hr |
| Aug 11, 6:29 PM CDT | Special Weather Statement | LOT | Kendall | 31 min |
Nearby
Beach Hazards Statements in Indiana, 2014Beach Hazards Statements in Illinois, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.